MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM VA DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.7MM VA DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.133.007
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2024, the patient underwent a transcondylar fracture of the distal humerus.After implanting a posterior lateral plate, the surgeon began implanting the medial plate, but three screws idled and no torque could be applied.The first screw was inserted after drilling using a 2.7 va drill guide, but the screw idled when the head came near to the plate.This screw was removed because a metal fragment was generated.The second screw was inserted into the same hole as the first, but it also idled.Torque could be lightly applied to this screw so it was left in the hole.The third screw was inserted into another hole after drilling with the va drill guide, but no torque could be applied.This screw was also left in the hole.Another drill guide was used and the issues with screw idling and lack of torque were resolved.The procedure was completed successfully with no surgical delay.There was no adverse patient impact, it was confirmed via x-ray that no fragments remained within the patient.No further information is available.This report is for a 2.7mm va drill guide.This is report 5 of 5 for (b)(4).

Brand Name
2.7MM VA DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19080473
Report Number8030965-2024-04765
Device Sequence Number17710113
Product Code FZX
UDI-Device Identifier10886982269966
UDI-Public(01)10886982269966
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L30 TA.; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L30 TA.; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L36 TA.; VA-LCP DHP 2.7/3.5 MED R SHORT 1-HO L69.
Patient SexUnknown